Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 315, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 5:27 PM CDT for Marion County, Missouri. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 22, 2008, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:34 PM CDT | HAIL 0.88 | Palmyra, MO | |
| Jun 22, 5:40 PM CDT | HAIL 0.75 | Palmyra, MO | |
| Jun 22, 5:58 PM CDT | HAIL 1 | 2 W Hannibal, MO | REPORTED BY HANNIBAL POLICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222227
SVRLSX
MOC127-222315-
/O.NEW.KLSX.SV.W.0315.080622T2227Z-080622T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN NORTHEAST MISSOURI
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF PALMYRA...AND MOVING SOUTHEAST AT
24 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA...
HANNIBAL...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3980 9138 3979 9137 3973 9137 3970 9134
3969 9132 3968 9149 3969 9164 3981 9172
3988 9163
TIME...MOT...LOC 2227Z 317DEG 21KT 3981 9162
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 222236
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN JUN 22 2008
MOC127-222315-
/O.CON.KLSX.SV.W.0315.000000T0000Z-080622T2315Z/
MARION MO-
536 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MARION COUNTY...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PALMYRA...MOVING SOUTHEAST AT 24
MPH.
THE CITY OF PALMYRA REPORTED NICKEL SIZE HAIL.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HANNIBAL.
LAT...LON 3973 9137 3970 9134 3969 9132 3968 9140
3969 9158 3981 9165 3982 9156
TIME...MOT...LOC 2236Z 317DEG 21KT 3977 9157
$$
CVKING000
WWUS53 KLSX 222300 RRA
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUN 22 2008
MOC127-222310-
/O.CAN.KLSX.SV.W.0315.000000T0000Z-080622T2315Z/
MARION MO-
600 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3973 9137 3970 9134 3969 9132 3968 9140
3969 9158 3981 9165 3982 9156
TIME...MOT...LOC 2300Z 317DEG 21KT 3967 9145
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:14 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 22, 4:14 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT SUN JUN 22 2008 .DISCUSSION... /414 PM CDT SUN JUN 22 2008/ SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO DISSIPATE BY MIDNIGHT. A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL AROUND. THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE MORE ON THE ERN FA. FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC... S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA... AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO BE...AS A RESULT...AOA NORMAL FOR LATE JUNE. TES && .AVIATION... /1219 PM CDT SUN JUN 22 2008/ FOR THE 18Z TAFS...MID AND HIGH CLOUDS ASSOCIATED WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST OVER THE TAF SITES FOR THE FIRST 6 TO 8 HOURS OF THE FORECAST PERIOD. COULD STILL SEE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AS A SHORTWAVE SLIDES THROUGH REGION...SO KEPT TEMPO GROUPS AT KCOU...KSTL AND KSUS FROM ABOUT 21Z TO 02Z. FEEL THAT MOST OF ACTIVITY TO REMAIN SOUTH OF KUIN...SO JUST HAVE VCTS THROUGH 01Z. BEYOND THAT...WILL SEE CLEAR SKIES AND LIGHT AND VARIABLE WINDS...WITH SOME DIURNAL CU DEVELOPING BY MID MORNING ON MONDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT SUN JUN 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES... PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE MONDAY NIGHT THROUGH SATURDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 22, 4:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 NNW COOPERTOWN 40.03N 90.64W
06/22/2008 E1.00 INCH BROWN IL LAW ENFORCEMENT
ONE INCH HAIL FELL IN RIPLEY.
&&
EVENT NUMBER 00516
BYRDLocal storm report, Jun 22, 5:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0447 PM WALL CLOUD 2 W ST. CLAIR 38.35N 91.02W
06/22/2008 FRANKLIN MO TRAINED SPOTTER
OCCURRED NEAR THE EXIT 239 RAMP OF INTERSTATE 44.
&&
EVENT NUMBER 00517
TESLocal storm report, Jun 22, 5:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 N ST. CLAIR 38.37N 90.98W
06/22/2008 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00518
TESLocal storm report, Jun 22, 5:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ST. CLAIR 38.35N 90.98W
06/22/2008 E1.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00519
TESLocal storm report, Jun 22, 5:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 NE RICHWOODS 38.20N 90.79W
06/22/2008 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
EVENT NUMBER 00520
SIPPRELLLocal storm report, Jun 22, 5:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL GRIGGSVILLE 39.71N 90.73W
06/22/2008 E1.00 INCH PIKE IL TRAINED SPOTTER
&&
EVENT NUMBER 00521
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Jun 22, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 65 min |
| Jun 22, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 77 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 22 min |
| Jun 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 38 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 52 min |
| Jun 22, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| Jun 22, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.